Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Sep 5, 2005, 7:08 PM CDT for Phelps County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2005, 7:08 PM CDT (00:08 UTC)
- Expired
- Sep 6, 2005, 1:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Phelps County, NE
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 060010 FFWGID NEC137-060615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 708 PM CDT MON SEP 5 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 115 AM CDT * AT 702 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 10 MILES NORTHWEST OF LOOMIS...OR ABOUT 14 MILES SOUTHEAST OF LEXINGTON....MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWEST PHELPS COUNTY RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN NORTHWEST PHELPS COUNTY. EMERGENCY MANAGEMENT OFFICIALS REPORTED WATER COVERING COUNTY ROADS IN NORTHWEST PHELPS COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY...AND YOU MAY BE SWEPT AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4067 9962 4036 9961 4037 9920 4065 9919 $$ FAY
2 follow-up statements
000 WGUS73 KGID 060047 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 744 PM CDT MON SEP 5 2005 NEC137-060615- PHELPS NE- 744 PM CDT MON SEP 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 115 AM CDT FOR PHELPS COUNTY... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES NORTH OF LOOMIS...OR ABOUT 14 MILES NORTHWEST OF HOLDREGE...MOVING NORTHEAST AT 5 MPH. RADAR ESTIMATES RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING IN PHELPS COUNTY. RADAR ALSO ESTIMATES THAT RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY FALLEN IN NORTHWEST PHELPS COUNTY...NORTH OF BERTRAND. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. RISES IN WATER LEVELS CAN BE EXPECTED ALONG THE SPRING CREEK...DRY CREEK AND THE TURKEY CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4067 9962 4036 9961 4037 9920 4065 9919 $$ FAY
000 WGUS73 KGID 060613 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 111 AM CDT TUE SEP 6 2005 NEC137-060621- PHELPS NE- 111 AM CDT TUE SEP 6 2005 ...THE FLASH FLOOD WARNING FOR PHELPS COUNTY EXPIRES AT 115 AM CDT... THE RAIN HAS ENDED ACROSS PHELPS COUNTY...AND ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED TONIGHT. AREA STREAMS MAY STILL RUN HIGH OVER THE NEXT FEW HOURS...HOWEVER FLASH FLOODING IS NO LONGER EXPECTED. LAT...LON 4067 9962 4036 9961 4037 9920 4065 9919 $$ KING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:08 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 5, 3:08 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 308 PM CDT MON SEP 5 2005 .SHORT TERM...MAIN FORECAST CHALLENGE WILL BE POPS FOR THE NEXT FEW PERIODS. MODELS DO NOT SEEM TO BE HANDLING THINGS WELL...BUT SEEM TO AGREE THERE WILL BE A BOUNDARY IN THE AREA FOR THE NEXT COUPLE OF DAYS. WITH WAVES COMING THROUGH WE STAND A GOOD CHANCE OF GETTING RAIN OVER OUR CWA WITH PLENTY OF MOISTURE TO WORK WITH. WENT TOWARD THE HIGHER ETA MOS POPS FOR THE NEAR TERM. WENT WITH COOLER ETA MOS TEMPS THINKING GREATER AMOUNTS OF CLOUDS WILL KEEP TEMPS DOWN. THERE IS A SEVERE THREAT TONIGHT WITH COMPLEX MOVING IN...BUT NOT THE MOST FAVORABLE AS MID LEVEL FLOW IS WEEK AND INSTABILITY IS NOT INCREDIBLE. HEAVY RAIN POTENTIAL IS GOOD. THINK STORMS SHOULD MOVE ALONG FAST ENOUGH NOT TO CAUSE WIDESPREAD FLOODING. .LONG TERM...KEPT A DRY FORECAST AS WE SHOULD BE UNDER INFLUENCE OF HIGH PRESSURE. TROUGH IN THE WEST IS KEPT FAR ENOUGH WEST TO PREVENT SHORTWAVES IT KICKS OUT TO INFLUENCE OUR WEATHER TOO MUCH...AT LEAST MY THINKING NOW. BY SATURDAY A PIECE OF ENERGY MIGHT MAKE IT CLOSE ENOUGH FOR POPS...BUT EVEN THE ECMWF INDICATES THIS MAY BE TOO FAR NORTH AND WEST...GFS KEEPS US BONE DRY. OF COURSE THE TIMING AND PLACEMENT WILL BE DIFFICULT IN THE EXTENDED WITH RELATIVELY SMALL FEATURES. HAVE A DIFFICULT ENOUGH TIME WITH NEAR TERM WITH SMALLER FEATURES...SO ONLY RAISED POPS ON SATURDAY TO THE BRINK OF SLIGHT POPS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && HEINLEIN
Hazardous weather outlook, Sep 5, 5:34 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 534 PM CDT MON SEP 5 2005 KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- 534 PM CDT MON SEP 5 2005 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING. SEVERE THUNDERSTORMS ARE EXPECTED WITH LARGE HAIL THE SIZE OF QUARTERS...60 MPH WIND GUSTS AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE ENDING WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ049-064-077-087-061200- POLK-YORK-FILLMORE-THAYER- 534 PM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THE EVENING. SEVERE WEATHER IS POSSIBLE WITH THE PRIMARY HAZARDS BEING LARGE HAIL THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE ENDING WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) FAY
In the hours before
Special weather statement, Sep 5, 5:07 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 507 PM CDT MON SEP 5 2005 KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-060500- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS- SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE- FRANKLIN NE-FURNAS NE-GOSPER NE-GREELEY NE-HALL NE- HAMILTON NE-HARLAN NE-HOWARD NE-KEARNEY NE-MERRICK NE- NANCE NE-NUCKOLLS NE-PHELPS NE-SHERMAN NE-VALLEY NE- WEBSTER NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 769 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTH CENTRAL KANSAS JEWELL MITCHELL OSBORNE PHILLIPS ROOKS SMITH IN NEBRASKA THIS WATCH INCLUDES 20 COUNTIES IN CENTRAL NEBRASKA GREELEY HOWARD MERRICK NANCE SHERMAN VALLEY IN SOUTH CENTRAL NEBRASKA ADAMS BUFFALO CLAY DAWSON FRANKLIN FURNAS GOSPER HALL HAMILTON HARLAN KEARNEY NUCKOLLS PHELPS WEBSTER THIS INCLUDES THE CITIES OF...ALMA...ARAPAHOE...AURORA... BEAVER CITY...BELOIT...BLADEN...BLUE HILL...BURR OAK... CAMBRIDGE...CAMPBELL...CENTRAL CITY...CLAY CENTER...COZAD... DOWNS...EDGAR...ELWOOD...FAIRFIELD...FRANKLIN...FULLERTON... GENOA...GOTHENBURG...GRAND ISLAND...HARVARD...HASTINGS... HILDRETH...HOLDREGE...JEWELL...KEARNEY...KENSINGTON...LEXINGTON... LITCHFIELD...LOUP CITY...MANKATO...MINDEN...NELSON...ORD... ORLEANS...OSBORNE...OXFORD...PHILLIPSBURG...PLAINVILLE... RED CLOUD...SCOTIA...SMITH CENTER...SPALDING...ST. PAUL... STOCKTON...SUPERIOR...SUTTON AND WOLBACH. WESELY
Local storm report, Sep 5, 5:25 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
525 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL SMITHFIELD 40.57N 99.74W
09/05/2005 0.88 INCH GOSPER NE PUBLIC
0523 PM HAIL SMITHFIELD 40.57N 99.74W
09/05/2005 1.00 INCH GOSPER NE PUBLIC
&&
MONTEFUSCOLocal storm report, Sep 5, 6:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 8 N BERTRAND 40.64N 99.63W
09/05/2005 0.75 INCH PHELPS NE TRAINED SPOTTER
&&
MONTEFUSCOLocal storm report, Sep 5, 7:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT MON SEP 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 6 S OVERTON 40.65N 99.54W
09/05/2005 70 MPH PHELPS NE LAW ENFORCEMENT
HAIL 0.75 INCHES IN DIAMETER ALSO FALLING.
&&
LAWRENCEThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 22 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.